MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-NTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 06/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported incomplete coaptation.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported incomplete coaptation appears to be related to patient anatomy (severely injured valve leaflets).A cause for the reported tissue injury could not be conclusively determined.The reported mitral regurgitation is a cascading event of the incomplete coaptation.The reported patient effects of mitral regurgitation and tissue injury, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a mitraclip procedure was performed to treat functional mitral regurgitation (mr) grade 4+.A mitraclip ntr was chosen for implantation.After implant, the clip detached from the posterior leaflet (single leaflet device attachment (slda)).Tissue damage was observed.No further intervention was performed and the procedure was aborted with mr unchanged.When the steerable guide catheter (sgc) was removed and an atrial septal defect was observed.No intervention was performed for the atrial septal defect and the patient was reported to be stable.
 
Additional Manufacturer Narrative
The device was returned for analysis.The returned device analysis could not replicate the reported incomplete coaptation in a testing environment.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported incomplete coaptation.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported incomplete coaptation appears to be related to patient anatomy (severely injured valve leaflets).A cause for the reported tissue injury could not be conclusively determined.The reported mitral regurgitation is a cascading event of the incomplete coaptation.The reported patient effects of mitral regurgitation and tissue injury, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Codes removed: type of investigation: 4117 device not accessible for testing.Codes added: component code - 402 actuator.Type of investigation - 10 testing of actual device.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22576144
Report Number2135147-2025-04026
Device Sequence Number9700408
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)250905(10)40905R1082
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model NumberCDS0601-NTR
Device Catalogue NumberCDS0601-NTR
Device Lot Number40905R1082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown